Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 132, NWS Nashville, TN

June 12, 2004Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2004, 7:15 PM CDT for Maury County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 7:15 PM CDT (00:15 UTC)
Expired
Jun 12, 2004, 8:00 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Maury County, TN

The radar

The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WUUS54 KOHX 130015
SVRBNA
TNC119-130100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
714 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE

* UNTIL 800 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 22 MILES NORTHWEST OF COLUMBIA TO
  18 MILES WEST OF COLUMBIA...OR FROM 5 MILES EAST OF CENTERVILLE TO
  9 MILES SOUTHEAST OF CENTERVILLE...MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...NEAR
  COLUMBIA AROUND 730 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3588 8739 3557 8740 3555 8694 3584 8698

$$
END/ORCHANIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 12, 2:30 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SAT JUN 12 2004

.DISCUSSION...
CURRENT...RADAR PEPPERED WITH HIT/MISS SHRA/TSTMS THIS AFTERNOON.
AN OUTFLOW BOUNDARY HAS EDGED INTO NORTHERN COUNTIES PROMPTING A
WATCH. A FEW WARNINGS HAVE BEEN ISSUED. MUGGY DAY W/ TEMPS IN 80S
AND DEWPOINTS IN UPPER 60S TO MID 70S.

NEXT SEVERAL DAYS WILL SEE A REPEAT OF SCATTERED AFTERNOON AND EVE
SUMMER-LIKE CONVECTION. GETTING TO BE TIME OF YEAR WHEN MODEL QPF
GUIDANCE PRETTY MUCH USELESS. MUCH WILL DEPEND ON MESOSCALE FEATURES
(DIABTIC HEATING...MOISTURE POOLING...AND THE LIKE) AS FRONTAL
SYSTEM TO N WILL STAY PUT. COULD SEE ANOTHER OUTFLOW BOUNDARY GET
DOWN HERE AS WELL. IN ANY EVENT...AIR MASS TSTMS WILL BE AROUND FOR
A WHILE AS ATMOSPHERE JUICED UP AND UNSTABLE.

AS FOR TEMPS...WENT ON WARM SIDE...NEAR PERSISTENCE.

BNA BB 74/90/73/90 3434
CKV BB 74/90/73/90 3434
CSV BB 68/84/67/84 3434
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
SEVERE TSTM WATCH ALL COUNTIES UNTIL 7 PM.
&&

MAG
Hazardous weather outlook, Jun 12, 5:30 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT JUN 12 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR,
ALTHOUGH THE BULK OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EVERY DAY
THROUGH TUESDAY, THEN AGAIN LATER IN THE WEEK. ALTHOUGH WIDESPREAD
HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW
STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS
IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA.

ROSE

In the hours before

Local storm report, Jun 12, 2:39 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     GOODLETTSVILLE          36.33N 86.70W
06/12/2004  0 MPH            DAVIDSON           TN   AMATEUR RADIO

            WINDS ESTIMATED AROUND 60 MPH ON VIETNAM VETERANS
            EXPRESSWAY.

0235 PM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
06/12/2004                   SUMNER             TN   AMATEUR RADIO

            2 OR 3 LARGE TREE LIMBS DOWN AT INTERSECTION OF CAGES
            BEND ROAD AND GALLATIN ROAD.

&&

ORCHANIAN
Local storm report, Jun 12, 2:39 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     GOODLETTSVILLE          36.33N 86.70W
06/12/2004  60 MPH            DAVIDSON           TN   AMATEUR RADIO

            WINDS ESTIMATED AROUND 60 MPH ON VIETNAM VETERANS
            EXPRESSWAY.

0235 PM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
06/12/2004                   SUMNER             TN   AMATEUR RADIO

            2 OR 3 LARGE TREE LIMBS DOWN AT INTERSECTION OF CAGES
            BEND ROAD AND GALLATIN ROAD.

&&

ORCHANIAN
Local storm report, Jun 12, 3:26 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     7 WSW HARTSVILLE        36.35N 86.28W
06/12/2004                   TROUSDALE          TN   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED LARGE DOUBLE POSTED SIGN BLOWN DOWN
            ON OLDHAM ROAD. LARGE TREE LIMBS WERE DOWN AS WELL. WINDS
            ESTIMATED 55 TO 60 MPH.

&&

ORCHANIAN
Local storm report, Jun 12, 4:20 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     LEBANON                 36.21N 86.32W
06/12/2004                   WILSON             TN   EMERGENCY MNGR

            TREES DOWN AND POLE LEANING

&&

BOYD
Local storm report, Jun 12, 6:38 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     PULASKI                 35.20N 87.03W
06/12/2004                   GILES              TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREES DOWN IN PULASKI.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:03 PM CDTSevere Thunderstorm WarningOHXLewis42 min
Jun 12, 7:11 PM CDTSevere Thunderstorm WarningOHXGiles34 min
Jun 13, 11:34 AM CDTSevere Thunderstorm WarningOHXBenton, Stewart56 min
Jun 13, 11:58 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys62 min
Jun 13, 12:14 PM CDTSevere Thunderstorm WarningOHXMontgomery61 min
Jun 13, 12:52 PM CDTSevere Thunderstorm WarningOHXBenton38 min
Jun 13, 1:00 PM CDTTornado WarningOHXBenton, Humphreys45 min
Jun 13, 1:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson61 min
Jun 13, 1:44 PM CDTSevere Thunderstorm WarningOHXWayne46 min
Jun 13, 2:20 PM CDTSevere Thunderstorm WarningOHXBenton55 min
Jun 13, 2:24 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne61 min
Jun 13, 2:43 PM CDTTornado WarningOHXBenton62 min
Jun 13, 3:01 PM CDTTornado WarningOHXHumphreys59 min
Jun 13, 3:12 PM CDTSevere Thunderstorm WarningOHXHouston63 min
Jun 13, 3:15 PM CDTSevere Thunderstorm WarningOHXPerry45 min
Jun 13, 3:30 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis45 min
Jun 13, 3:39 PM CDTSevere Thunderstorm WarningOHXDickson51 min
Jun 13, 4:07 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson53 min
Jun 13, 4:12 PM CDTSevere Thunderstorm WarningOHXCheatham48 min
Jun 13, 4:29 PM CDTSevere Thunderstorm WarningOHXDavidson61 min
Jun 13, 4:59 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson46 min
Jun 13, 5:23 PM CDTSevere Thunderstorm WarningOHXRutherford37 min
Jun 13, 5:30 PM CDTSevere Thunderstorm WarningOHXTrousdale60 min
Jun 13, 5:47 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson43 min
Jun 13, 6:00 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford60 min
Jun 13, 6:02 PM CDTSevere Thunderstorm WarningOHXSmith58 min
Jun 13, 6:10 PM CDTSevere Thunderstorm WarningOHXDeKalb50 min
Jun 13, 6:26 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam64 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.